Strong Wind, Inland Santa Rosa
- When
- May 1, 12:00 AM CST to 12:02 AM CST
- Where
- Inland Santa Rosa forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
Winds estimated at 50 mph downed two trees.
A wake low developed behind a line of showers and thunderstorms. This caused gusty winds that produced some damage.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A wake low developed behind a line of showers and thunderstorms. This caused gusty winds that produced some damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 30, 11:52 PM CST, 8 minutes earlier.
Area Forecast Discussion...CORRECTED
National Weather Service Mobile AL
1252 AM CDT Mon May 1 2017
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...Did a quick update to the current zone forecast mainly to
include a wind advisory for all locations generally east and
south of a line stretching from north Mobile county to west Butler
county in AL including all areas in Northwest FL until 4 am CDT.
Several gusts above 40 mph have been reported in these areas due
to high winds generated by a wake low drifting eastward along the
AL and NWFL coast. 32/ee
&&
.AVIATION...
06Z issuance...IFR to MVFR cigs and visibilities through 01.12z
followed by VFR conditions through 02.06z. Expect lower cigs and
visibilities mostly around scattered to numerous showers and
thunderstorms moving across the region through about 01.12z.
Expect southerly winds at 20 to 30 knots with several gusts above
36 knots mostly from a strong pressure gradient generated by a
wake low drifting east across coastal areas of AL and NWFL early
this morning. Winds will begin to shift west then northwest at 8
to 12 knots by 01.12z diminishing to 5 to 8 knots this afternoon
and early this evening then diminishing to less then 5 knots by
mid evening. 32/ee
&&
.PREV DISCUSSION... /issued 1139 PM CDT Sun Apr 30 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...Have updated to cancel the High Wind Warning for George,
Mobile and Baldwin counties based on latest trends, and replaced
with a Wind Advisory for just Mobile and Baldwin counties through
07Z to allow for strong southerly winds to continue to gradually
subside. Made additional mostly minor adjustments. /29
PREV DISCUSSION... /issued 845 PM CDT Sun Apr 30 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...Have issued a High Wind Warning for Mobile and George
counties due to localized strong southeasterly winds caused by a
wake low located near WFO Mobile. The High Wind Warning is in
effect until 11 pm and will monitor for possible expansion. /29
PREV DISCUSSION... /issued 732 PM CDT Sun Apr 30 2017/
DISCUSSION...See updated information for land areas and aviation
discussion below.
UPDATE...An area of convection has been slowly progressing
eastward across the forecast area which produced heavy rains this
afternoon. Additional convection has been developing and
increasing in coverage mainly over the Mississippi coastal waters.
This latter convection is expected to spread northward into the
forecast area this evening, then shift eastward overnight, and
have issued a Flash Flood Watch for most of the forecast area
until 12Z Monday. Have made adjustments to PoP/Wx for timing of
convection, with additional other adjustments. /29
AVIATION...
00Z issuance...MVFR conditions in showers and thunderstorms will
affect much of the area tonight, with convection gradually
shifting eastward as a cold front approaches from the west and
moves through overnight. Other than lingering MVFR conditions over
the eastern portion of the area early Monday morning, VFR
conditions will prevail on Monday. /29
PREV DISCUSSION... /issued 414 PM CDT Sun Apr 30 2017/
NEAR TERM /Now Through Monday/...A large, vigorous upper level
storm system centered over the southern High Plains maintains a
zone of deep layer ascent, within an anomalously high/deeply moist
airmass (pwats ~1.8 to 2.0 inches) and sufficient instability
over the central Gulf coast. Bulk of coldest cloud tops and
enhanced lightning activity was positioned over southwest AL to
just off the southeast LA coast. Frontal zone over the Lower MS
River Valley has slowed a bit, which has caused deep convection
over the western zones to slow its eastward progression. Considering
this, organized storms will be efficient in heavy rain rates
which presents some concerns for flooding. Forecasters will
maintain an elevated threat of flooding generally west of I-65.
The convective line makes eastward progress toward the I-65
corridor into early this evening. Strong low level wind profiles
and curved hodographs maintain both a damaging wind/isolated
tornado wind threat over the central portions of the forecast
area this evening. Front progged to move east over the central
portions of forecast area by midnight. At same time, the severe
weather risk may begin to decrease/become more marginal after
midnight as stronger low level flow shifts east of the region, but
still may have to monitor for a few strong storms thru the night
over the eastern half of local area. Along the coast, a multitude
of problems continue into tonight. Strong onshore flow and long
period swell into the surf zone supports high surf and 5 to 8 foot
breakers which can produce localized beach erosion. Coastal
flooding remains possible with nearly 3 feet above mean sea level.
A high risk of dangerous to potentially deadly rip currents also
remains a threat. Some minor adjustments made to wind advisory
over the interior given latest wind forecast.
Frontal passage Monday morning brings a wind shift, much drier
conditions and a reduction in rain chances in its wake from west
to east. /10
SHORT TERM /Monday night Through Wednesday night/...Following
the passage of Monday's front, a quiet weather pattern looks to
set up Monday night thru Tuesday night as high pressure slips
east. With plenty of sunshine expected on Tuesday along with drier
air, daytime highs look to climb to the mid 80s for most inland
areas and lower 80s closer to the coast. Next storm system dives
southeast out of the Plains on Wednesday, bringing next chance of
showers and storms to the area. A chance for some excessive
rainfall is possible beginning Wednesday night. Daytime highs on
Wednesday similar to Tuesday. Coolest overnight lows in the lower
to mid 50s Tuesday night generally along and north of I-10.
Overnight lows moderate into the lower to mid 60s interior to
lower 70s coast by Wednesday night.
LONG TERM /Thursday Through Sunday/...Unsettled weather looks to
continue into Thursday before next strong cold front sweeps moves
across the region, bringing in a much drier and cooler airmass
across the forecast area into the weekend. Daytime highs Thursday
thru Saturday in the lower to mid 70s come in some 10 to 15
degrees below seasonal normals. May see overnight lows dipping
down into the mid to upper 40s north of the beaches Saturday
morning.
MARINE...Showers and storms spread east over the coastal waters
tonight as a cold front approaches from the west. Winds, waves
and seas will be locally higher in the strongest storms.
Visibility reducing heavy rains possible as well. Strong onshore
winds this evening maintain high sea states. Cold frontal passage
Monday morning brings wind shift with rains ending in its wake.
Seas show a subsiding trend the first half of the week. Onshore
flow sets up and increases by the middle of the week as next front
approaches from the west. Seas trend higher as a result. Chances
of showers and storms to increase. Strong offshore flow returns
on Thursday in the wake of the frontal passage. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 7 AM CDT this morning for ALZ052>057-059-
261>266.
Wind Advisory until 4 AM CDT early this morning for ALZ055>060-
261>266.
High Rip Current Risk until 4 AM CDT early this morning for
ALZ265-266.
Coastal Flood Advisory until 4 AM CDT early this morning for
ALZ263>266.
High Surf Advisory until 4 AM CDT early this morning for ALZ265-
266.
FL...Flash Flood Watch until 7 AM CDT this morning for FLZ201>204.
Wind Advisory until 4 AM CDT early this morning for FLZ201>206.
High Rip Current Risk until 4 AM CDT early this morning for
FLZ202-204-206.
Coastal Flood Advisory until 4 AM CDT early this morning for
FLZ202-204-206.
High Surf Advisory until 4 AM CDT early this morning for FLZ202-
204-206.
MS...Flash Flood Watch until 7 AM CDT this morning for MSZ076-079.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ650-655-
670-675.
Small Craft Advisory until 4 AM CDT early this morning for
GMZ630>635.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous Weather Outlook...UPDATED National Weather Service Mobile AL 433 PM CDT Sun Apr 30 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012145- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 433 PM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight Periods of showers and storms, some passing with locally heavy rains, will spread east over the heart of the forecast area this evening. A few storms could possibly intensify to severe levels mostly over the Interstate 65 corridor this evening. Isolated flash flooding or nuisance type flooding over poor drainage areas possible. The severe weather risk may begin to decrease or become more marginal after midnight. A wind advisory remains in effect for the entire area today through this evening. High surf, high risk of potentially deadly rip currents and minor coastal flooding to continue along area shores tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another approaching storm system could bring another round of showers and thunderstorms, a few of which could be strong with locally heavy rainfall late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks may be required this evening. GMZ630>635-650-655-670-675-012145- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 433 PM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight Small craft advisories remain in effect for strong onshore flow and high seas. Winds, waves and seas will be locally higher with the passage of strong marine storms. Visibility reducing heavy rains possible as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday Onshore flow sets up and increases by late Wednesday as next front approaches from the west. Seas trend higher as a result. Chances of showers and storms to increase as well. Strong offshore flow returns on Thursday in the wake of the frontal passage.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
906 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM NON-TSTM WND DMG 2 NW GRAND BAY 30.50N 88.37W
04/30/2017 MOBILE AL DEPT OF HIGHWAYS
SEVERAL REPORTS OF TREES AND POWERLINES DOWN IN SOUTH
MOBILE COUNTY.
&&
DJOHNSONSpecial Weather Statement
National Weather Service Mobile AL
1046 PM CDT SUN APR 30 2017
ALZ051>053-MSZ067-010445-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
1046 PM CDT SUN APR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
CHOCTAW...NORTHWESTERN WASHINGTON...NORTHWESTERN CLARKE AND WAYNE
COUNTIES UNTIL 1145 PM CDT...
At 1046 PM CDT, the strong thunderstorm was located 8 miles northwest
of Waynesboro, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Butler, Clara, Silas, Coffeeville, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3209 8804 3206 8812 3202 8812 3199 8810
3201 8809 3199 8799 3178 8799 3148 8894
3182 8894 3185 8865 3189 8848 3208 8845
3220 8801
TIME...MOT...LOC 0346Z 244DEG 37KT 3178 8873Special Weather Statement
National Weather Service Mobile AL
1054 PM CDT SUN APR 30 2017
ALZ055-059-261-262-010430-
Baldwin Inland AL-Monroe AL-Escambia AL-Mobile Inland AL-
1054 PM CDT SUN APR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN AND
NORTHWESTERN ESCAMBIA COUNTIES UNTIL 1130 PM CDT...
At 1053 PM CDT, the strong thunderstorm was located over Creola,
moving northeast at 70 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Satsuma, Creola, Stockton, McCullough, Axis, Uriah and I65 And AL
225.
LAT...LON 3088 8812 3116 8793 3115 8790 3117 8789
3114 8787 3121 8788 3121 8785 3123 8786
3123 8783 3128 8782 3130 8776 3136 8777
3137 8776 3134 8775 3143 8765 3124 8740
3079 8798 3079 8801 3077 8800
TIME...MOT...LOC 0353Z 223DEG 62KT 3089 8801Special Weather Statement National Weather Service Mobile AL 1153 PM CDT SUN APR 30 2017 ALZ051>053-261-MSZ067-076-010600- Clarke AL-Choctaw AL-Washington AL-Mobile Inland AL-Greene MS- Wayne MS- 1153 PM CDT SUN APR 30 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...NORTHWESTERN MOBILE...SOUTHWESTERN CHOCTAW...WASHINGTON... WEST CENTRAL CLARKE...SOUTHEASTERN WAYNE AND CENTRAL GREENE COUNTIES UNTIL 100 AM CDT... At 1152 PM CDT, the strong thunderstorms were located along a line extending from near Silas to State Line to 7 miles east of McLain,and moving northeast at 35 to 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Jackson, Waynesboro, Chatom, Leakesville, Saint Stephens, Wagarville, Leroy, Deer Park, Tibbie, Millry, State Line, Buckatunna, Fruitdale and McIntosh. LAT...LON 3178 8775 3112 8810 3107 8878 3169 8864 TIME...MOT...LOC 0452Z 240DEG 29KT 3173 8839 3144 8847 3112 8870
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1228 AM CDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST 15 SSE ROMAR BEACH 30.07N 87.56W
04/30/2017 E0 MPH GMZ650 AL BUOY
BUOY 42012 MEASURED A 47MPH GUST
&&
RROGERSSpecial Weather Statement
National Weather Service Mobile AL
1256 AM CDT MON MAY 1 2017
ALZ051>053-010645-
Clarke AL-Choctaw AL-Washington AL-
1256 AM CDT MON MAY 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW...NORTHERN WASHINGTON AND NORTHWESTERN CLARKE
COUNTIES UNTIL 145 AM CDT...
At 1256 AM CDT, the strong thunderstorm was located near Chatom,
moving northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Millry and
Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3144 8779 3135 8838 3172 8834 3199 8789
3199 8778
TIME...MOT...LOC 0556Z 236DEG 38KT 3152 88242 strong wind. Local standard time, as filed.
Winds estimated at 50 mph downed two trees.
Winds estimated at 40 mph downed a tree on a car in Baker.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, May 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 700867, 701965.